MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Codes Corroded (1131); Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device lot number was requested but not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the patient experienced intermittent yellow advisories telling the patient to connect power.It was noted that this alarm was on the white power cable side.The health professional switched the battery clip connected to the black power cable, with the battery clip connected to the white power cable and the alarm remained.Later, the health professional tried transitioning to new batteries and clips, and the alarm still remained.Log files were submitted for review.The event log files captured power cable disconnects, which indicated a weak connection between the batteries and clips.The battery clips were exchanged, and new batteries were ordered.There was corrosion present on the contacts of both the batteries and battery clips despite being cleaned.The alarms resolved.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of power cable disconnect alarms were confirmed via the submitted log file, however, the reported event of corrosion on the 14v li-ion battery clip contacts was unable to be confirmed as no product was returned for evaluation and no images were submitted.Throughout the log file, atypical power cable disconnect alarms on both power cables were captured despite the relative state of charge (rsoc) on the respective power cable being at the expected value for being connected to battery power.On (b)(6) 2024 at 10:05:22, the log file captured a no external power alarm active due to atypical power cable disconnects on both power cables.The backup battery supported the system for the no external power event.On (b)(6) 2024 at 10:06:04, atypical low battery advisory alarms were active due to atypical power cable disconnects on both power cables.The atypical power cable disconnect alarms did not impact the system controller¿s ability to support the pump and there were no other notable events captured on the reported event date in the log file.A root cause for the reported events was not conclusively determined through this analysis the device history records were reviewed, and the records reveal that the 14v li-ion battery clips, lot number 8094904, was manufactured in accordance with manufacturing and qa specifications.The heartmate ii instruction for use was available for use at the time of the event.Section 7, entitled ¿alarms and troubleshooting¿, provides instruction on how to identify and troubleshoot power cable disconnect, no external power, and low battery advisory alarms.The heartmate ii instruction for use section 8, entitled ¿equipment care and storage¿, advises the user to periodically inspect and clean the 14v li-ion batteries and clips and contacts.The heartmate ii patient handbook, which was available for use at the time of the event, cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20602429
Report Number2916596-2024-07311
Device Sequence Number7909689
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Device Lot Number8094904
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight84 KG